Interactions Among Multiple Medications Can Cause Health Risks

Millions of Americans are currently taking multiple medications and/or supplements which are significantly increasing their risk of serious injury according to a report by the National Institutes of Health and the University of Chicago which is being published this month in the Journal of the American Medical Association. This is particularly true with older Americans. Combinations of blood thinners or anticoagulants (such as Warfarin or Coumadin) with aspirin or ginkgo supplements, for example, can significantly increase the risk of uncontrolled bleeding, stroke, etc. There are many other combinations of drugs/supplements which also carry significant risks. Simply because a supplement is sold in a health food store without warnings does not mean it is safe to combine with any medication you may be taking.

It is important to talk with your doctor about possible drug interactions if you are taking multiple medications or additional supplements. It is also important that doctors inquire about the medications/supplements you are taking and specifically advise you about the risks of drug interactions. The Institute for Safe Medication Practices now has a website to allow patients to check for potentially dangerous medication interactions. It can be found at www.consumermedsafety.org.

If you have been injured as a result of a drug interaction, you may have a medical malpractice claim and should speak to an experienced medical malpractice attorney.

Victim of Medical Malpractice? Call a Jacksonville Attorney Today

Call Us at 904-398-2212